Having swollen welts on hip bones. Suggest
User rating for this question
Hello I have done blood test for allergies and skin testing all came back negative due to keep getting hives on my hips like welts or swollen lip. So dr made me take clartin been on for a month. Had stomach flu so did not take clartin for 2 days. So annoyed now I have swollen welts on both my hip bones now.
Posted Thu, 28 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 52 minutes later
Brief Answer: You can take the tablet Claritin Detailed Answer: Hello, Welcome and thanks for posting your query to healthcare magic. After reading your query I can make out that you have Urticaria or simply known as hives. To tell you simply- Our blood contains mutiple type cells including red blood cells and white blood cells. Specifically these white blood cells provide immunity to our body which are of further mutiple types. Whenever anything in body is not suitable or offending to body then the number of white blood cells increases transiently. Particularly these cells which increase are eosinophils and basophils which are also known as mast cells. These cells contains granules which contains histamine. So as soon as these offending factors come in contact there is bursting of the mast cells. There fore this histamine is released and we experience itching and rashes and warmth for a very transient period of few minutes. It can last for few hours too depending on the intensity of the offending factor. Now the type of offending factor are innumerable including our food, environmental factors including temperature variation, heat, humidity, cold, dust and even simple of fragrances in air and mutiple of other related things. For the treatment part - it is quite simple and treated with drugs which inhibits the histamine release also known as Antihistamines. Loratadine ( Claritin) is a very good antihistamine and is a very safe tablet. It can be taken with all the medications and is not having any interactions with other of the drugs. SO you can very well take your laratdine tablet. It will not cause any side effects. I most commonly prescribe this tablet for hies problem and in last 12 years of practice I have not seen any kind of side effects with this tablet. You can start with one tablet per day and can increase upto 2-3 times if three is less benefit. The problem resolves by itself in short period of time of few weeks to months so do not worry about the same. I hope these information will help you in dealing the condition better. If you have any further queries I will be glad to help you. With good health wishes, Dr Sanjay MD - Dermatology